MAUDE Adverse Event Report: IMPRESS®.BRAIDED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

IMPRESS®.BRAIDED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 53035KA2
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a peripheral vascular procedure, the catheter tip detached outside the patient.The physician had successfully acquired retrograde arterial access, and the catheter was introduced over a stiff guidewire, the lesion was crossed, and contrast was injected to collect selective angiograms.The catheter was removed from the patient and placed back on the sterile field.At a later point within the procedure, the clinician decided to use the 5f ka2 catheter again.When an attempt was made to reload the catheter over the back end of the guidewire, the tip detached and was dangling from the catheter shaft.A new catheter was opened and used to complete the procedure.No patient injury to report.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The complaint is confirmed.The root cause is attributed to the manufacturing process.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS®.BRAIDED CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11813233
Report Number3010665433-2021-00027
Device Sequence Number3766578
Product Code DQO
UDI-Device Identifier00884450032565
UDI-Public884450032565
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2024
Device Catalogue Number53035KA2
Device Lot NumberE2065224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer07/26/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date07/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LAURATE STIFF GUIDEWIRE.; LAURATE STIFF GUIDEWIRE